MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS
Model Number 550AVHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the values from the blood parameter monitor (bpm) seemed to wander and fluctuate and did not seem to be correct.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review, during a cpb procedure sometime before (b)(6) 2019, the perfusion team was concerned that their partial pressure of carbon dioxide (pco2) value was out of range and inaccurate.The team runs the prime through their shunt sensor prior to going on bypass without knowing what the potential hydrogen (ph) of their prime solution is.Secondarily, the team does not calibrate the shunt sensors with the calibrator and calibration gases.The discussion occurred regarding the difference between previous calibration and factor defaults, the need for calibration, and the need to isolate the shunt from the prime solution if the ph of the solution was unknown.During this procedure the team did not exchange the unit for another bpm.There was no delay in the continuation of the surgical procedure.There was no harm or blood loss associated with the occurrence.
 
Additional Manufacturer Narrative
Please disregard the previous submission.Additional information was obtained that the values were not wandering or inaccurate but rather it was a sensor intensity error message with the arterial blood parameter monitor (bpm).

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 550
Common Device Name
CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key8984877
Report Number1828100-2019-00486
Device Sequence Number3323820
Product Code DRY
UDI-Device Identifier00886799001783
UDI-Public(01)00886799001783(11)181207
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number550AVHCT
Device Catalogue Number550AVHCT
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1